Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 82, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 12, 2016, 12:03 PM CDT for Benton County, Carroll County, Henry County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2016, 12:03 PM CDT (17:03 UTC)
- Expired
- May 12, 2016, 12:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, TN, Carroll County, TN, Henry County, TN
The radar
The Ft Campbell radar (KHPX), 98 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 12:28 PM CDT | TSTM WND DMG | 6 Sse Camden, TN | SIGN BLOWN DOWN NEAR BIRDSONG MARINA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012
WUUS54 KMEG 121703
SVRMEG
TNC005-017-079-121745-
/O.NEW.KMEG.SV.W.0082.160512T1703Z-160512T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN WEST TENNESSEE...
BENTON COUNTY IN WEST TENNESSEE...
HENRY COUNTY IN WEST TENNESSEE...
* UNTIL 1245 PM CDT
* AT 1203 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LYNNVILLE TO 7 MILES NORTHWEST OF PARKERS
CROSSROADS...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARIS...MCKENZIE...HUNTINGDON...CAMDEN...PARIS LANDING STATE
PARK...BRUCETON...COTTAGE GROVE...VALE...SPRINGVILLE...ROUTON...
HOLLOW ROCK...PURYEAR...BIG SANDY...HENRY...CLARKSBURG...HILLARD...
INDIA...SPRING CREEK...MANLEYVILLE AND PINE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3603 8800 3596 8802 3594 8800 3594 8793
3592 8793 3582 8833 3582 8853 3649 8852
3649 8806 3644 8806 3631 8796 3627 8794
3622 8795 3617 8792 3613 8792
TIME...MOT...LOC 1703Z 241DEG 29KT 3651 8848 3588 8845
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
480
WWUS54 KMEG 121721
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1221 PM CDT THU MAY 12 2016
TNC005-017-079-121745-
/O.CON.KMEG.SV.W.0082.000000T0000Z-160512T1745Z/
CARROLL TN-BENTON TN-HENRY TN-
1221 PM CDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR EASTERN CARROLL...BENTON AND HENRY COUNTIES...
AT 1220 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF PARIS LANDING STATE PARK TO 8 MILES
NORTHEAST OF NATCHEZ TRACE STATE PARK...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARIS...HUNTINGDON...CAMDEN...PARIS LANDING STATE PARK...BRUCETON...
SPRINGVILLE...VALE...ROUTON...HOLLOW ROCK...PURYEAR...BIG SANDY...
HENRY...CLARKSBURG...WHITLOCK...INDIA...HAIGLER RIDGE...HOLLADAY...
PORTER COURT...EPHESUS AND OSAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3603 8800 3596 8802 3594 8800 3594 8793
3592 8793 3582 8833 3582 8840 3648 8842
3649 8806 3644 8806 3631 8796 3627 8794
3622 8795 3617 8792 3613 8792
TIME...MOT...LOC 1720Z 267DEG 35KT 3647 8825 3586 8821
HAIL...0.75IN
WIND...60MPH
$$417
WWUS54 KMEG 121746
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 PM CDT THU MAY 12 2016
TNC005-017-079-121755-
/O.EXP.KMEG.SV.W.0082.000000T0000Z-160512T1745Z/
CARROLL TN-BENTON TN-HENRY TN-
1246 PM CDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL...BENTON AND
HENRY COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE IN EASTERN BENTON AND HENRY COUNTIES.
LAT...LON 3603 8800 3596 8802 3594 8800 3594 8793
3592 8793 3582 8833 3582 8840 3648 8842
3649 8806 3644 8806 3631 8796 3627 8794
3622 8795 3617 8792 3613 8792
TIME...MOT...LOC 1744Z 241DEG 29KT 3647 8825 3586 8821
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:44 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 12, 6:44 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 644 AM CDT THU MAY 12 2016 .UPDATE... Updated for 12Z Aviation Discussion below. && .PREV DISCUSSION... /issued / DISCUSSION...09Z Surface analysis this morning places a cold front from northern Illinois back through Saint Louis/Springfield Missouri, then into the Red River valley in Texas and west Texas. Regional WSR-88D radar trends overnight have shown last evening's convective activity beginning to enter portions of northwest Tennessee, and showers and thunderstorms located along the cold front in northwest Arkansas. As of 4 am CDT, temperatures across the Mid South are predominantly in the lower 70s at most locations. Strong to severe thunderstorm potential today and tonight is the predominant forecast challenge in this morning's forecast issuance. Yesterday evening's Mesoscale Convective System (MCS) which affected portions of east/southeast Missouri, Illinois, and western Kentucky has weakened overnight with Water Vapor satellite trends indicating warming cloud tops. Additional showers and thunderstorms have been occurring across northwest Arkansas along the cold front. 00z KLZK upper air sounding had indicated a capping inversion present at 850 mb. Short term model trends suggest this capping inversion will continue to weaken today, resulting in the development of showers and thunderstorms across areas mainly along and north of I-40 this morning and spreading south across areas along and south of I-40 this afternoon. Short term models, especially the 6/7z HRRR runs indicate upstream convective activity over western Arkansas will gradually move into the Mid-South this morning with additional re- development of showers and thunderstorms as the front moves through the area this afternoon. High temperatures today are anticipated to rise into the upper 70s to lower/middle 80s with the warmest readings across northeast Mississippi. Surface based CAPE values between 1500-2500 J/kg, 0-6 km Bulk Shear values between 20-30 kts suggest a potential for some quasi-organized activity with damaging winds and perhaps large hail possible with any thunderstorms that are able to reach severe limits. Precipitable water values around 2 inches also suggests a potential for localized heavy rainfall. The aforementioned cold front will move east of the forecast area this evening with convective activity gradually diminishing as high pressure builds into the forecast area. Rain free weather is expected for Friday. Models indicate another cold front embedded within northwest flow aloft will drop into the Lower Mississippi valley Friday night into Saturday morning. However, little if any rainfall is expected with its passage and left out any mention of rain chances in the forecast. An unsettled weather pattern is expected to develop across the Mid-South for Sunday through at least the middle of next week as upper level flow returns to the southwest and a series of upper level disturbances bring shower and thunderstorm chances back to the region each day. CJC MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. && .AVIATION... 12Z TAFS TSRA was lifting east across central and northeast AR at 1145Z. 10z HRRR model initialized well and suggest best TSRA chances will be associated with this batch of storms...affecting MEM tracon after 14z. Surface cold front may be diffuse in the wake of morning convection and may provide limited forcing for additional storms this afternoon. VFR and light northerly winds expected for the late evening and overnight MEM pushes. PWB && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 12, 11:50 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1150 AM CDT THU MAY 12 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-131200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1150 AM CDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER A PORTION OF WEST TENNESSEE ALONG AND EAST OF A DRESDEN...JACKSON...AND BOLIVAR LINE. THE SLIGHT RISK ALSO INCLUDES EXTREME NORTHEAST MISSISSIPPI ALONG AND NORTHEAST OF CORINTH. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER THREATS. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS OVER THE REST OF NORTH MISSISSIPPI AND A PORTION OF WEST TENNESSEE EAST OF MEMPHIS AND DYERSBURG. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER A PORTION OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. SWC
In the hours before
Special weather statement, May 12, 7:04 AM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 704 AM CDT THU MAY 12 2016 ARZ008-009-017-018-121230- RANDOLPH AR-GREENE AR-CLAY AR-LAWRENCE AR- 704 AM CDT THU MAY 12 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 730 AM CDT FOR... SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... WEST CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... AT 702 AM CDT...A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO 45 MPH WAS LOCATED NEAR BIGGERS...OR 7 MILES EAST OF POCAHONTAS...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN RANDOLPH...NORTHWESTERN GREENE...WEST CENTRAL CLAY AND NORTHEASTERN LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3615 9099 3634 9089 3643 9067 3618 9066 TIME...MOT...LOC 1202Z 267DEG 8KT 3627 9083
Special weather statement, May 12, 7:33 AM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 733 AM CDT THU MAY 12 2016 ARZ008-009-017-018-121315- RANDOLPH AR-GREENE AR-CLAY AR-LAWRENCE AR- 733 AM CDT THU MAY 12 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 815 AM CDT FOR... SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... WEST CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS... AT 732 AM CDT...A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO 45 MPH WAS LOCATED OVER COLLEGE CITY...OR NEAR WALNUT RIDGE. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN RANDOLPH...NORTHWESTERN GREENE...WEST CENTRAL CLAY AND EAST CENTRAL LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3606 9093 3615 9099 3640 9077 3619 9068 TIME...MOT...LOC 1232Z 242DEG 4KT 3614 9090
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.